Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Hiv Affects The Bones

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Bone Health and HIV Disease

Introduction What Is Bone? Who Is at Risk? What Is Osteopenia? What Is Osteoporosis? What Is Osteonecrosis? How Is Bone Loss Diagnosed? Preventing Bone Loss Treating Bone Loss Concerns for People Over 50 Access to Medicines Research on Bone Loss The Bottom Line Introduction As people living with HIV take HIV drugs over time, a growing list of conditions has become a concern for those who try to manage their overall...
Ask the Experts

Does truvada affect bone healing or grafts?

Hi,I'm HIV- but take Truvada to stay that way. I recently stopped to have dental implants and some bone (cow and corpse) was added around the implants. It's been about three weeks. I'd like to start again. But I don't want to...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I do not think the Truvada will interfere with jaw bone healing. The tenofovir in Truvada has been associated with loss of bone density in the long HIV+ and HIV- persons. But, that should not be an issue here as bone density is not an issue for... Read more »

drug strength affected by HIV meds?

I have bone pain on a regular basis after many specialists, and many non-allergic medications, we found one that worked. I am on 5m/oxycodone/325mgAPAP:30mgs/a day however for whatever reason my Dr. has decided to try and change the dosage for fear...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't provide details about which HIV medications you are on. In my experience some HIV meds seem to alter narcotic drug levels (often an increase in the case of protease inhibitors). There is high variability in the effects of different... Read more »

affects on tendons and bones from interfferron and rebotr0n

I have hep c for over 10 years and I took inter/rebo therapy.I have torn my quad tendon twice.Does this therapy weaken bones or tendons?...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I am not aware of this as an issue for this type of therapy.... Read more »

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Mark,Truvada has been associated with bone loss problems (osteopenia and osteoporosis). However, there has not been a firm link with osteonecrosis (avascular necrosis). I'll reprint below some information from the archives about bone disease... Read more »
Connect With Others

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
I have been positive since 1987, but under treatment only since 1997. In July 1997, I was hospitalized with PCP, a viral load of 160,000,000 and a CD4 count of 8. Since the beginning of the treatment, my CD4 has risen to normal (even up to 969 at... Read more »

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
I have been positive since 1987, but under treatment only since 1997. In July 1997, I was hospitalized with PCP, a viral load of 160,000,000 and a CD4 count of 8. Since the beginning of the treatment, my CD4 has risen to normal (even up to 969 at... Read more »

7/9, New York, NY: Spiritual HIV Support Dinner Forum for all affected by HIV and AIDS

Posted by bartleby
Spiritual HIV Support Dinner Forum for all affected by HIV and AIDS
Monday, July 9
6:30pm - 9:00pm
The Riverside Church NYC
90 Claremont Avenue, Room 10T
New York, NY

6:30 pm - 7:30 pm / Light Refreshments and Networking
7:30 pm - 9:00 pm / 90 Minute... Read more »

dear gmanbil Can HIV affect the liver?

Posted by Anonymous, 2 Replies
dear gman,hiv itself affect the liver,while NOT on meds?,
my liver enzymes are always raised.my recent DNA PCR WAS NEG,for HIV.

Read more »